Functorial factorization of birational maps for qe schemes in characteristic 0

Dan Abramovich, Michael Temkin

Research output: Contribution to journalArticlepeer-review

8 Scopus citations


We prove functorial weak factorization of projective birational morphisms of regular quasiexcellent schemes in characteristic 0 broadly based on the existing line of proof for varieties. From this general functorial statement we deduce factorization results for algebraic stacks, formal schemes, complex analytic germs, Berkovich analytic and rigid analytic spaces, answering a present need in nonarchimedean geometry. Techniques developed for this purpose include a method for functorial factorization of toric maps, variation of GIT quotients relative to general noetherian qe schemes, and a GAGA theorem for Stein compacts.

Original languageAmerican English
Pages (from-to)379-424
Number of pages46
JournalAlgebra and Number Theory
Issue number2
StatePublished - 2 Mar 2019

Bibliographical note

Publisher Copyright:
© 2019, Mathematical Sciences Publishers. All rights reserved.


  • Bimeromorphic maps
  • Birational geometry
  • Blowing up


Dive into the research topics of 'Functorial factorization of birational maps for qe schemes in characteristic 0'. Together they form a unique fingerprint.

Cite this